Alert archive / Indiana / Small Craft Advisories in 2012

Small Craft Advisory 8, NWS Northern Indiana

January 19, 2012

NWS Northern Indiana issued this small craft advisory at Jan 19, 2012, 1:00 PM EST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2012, 1:00 PM EST (18:00 UTC)
Expired
Jan 20, 2012, 4:41 AM EST
In force
16 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

114 
WHUS73 KIWX 191800
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
100 PM EST THU JAN 19 2012

LMZ043-046-200200-
/O.CAN.KIWX.GL.W.0005.000000T0000Z-120119T2000Z/
/O.NEW.KIWX.SC.Y.0008.120119T1800Z-120120T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
100 PM EST THU JAN 19 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: NORTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS THIS
  AFTERNOON. NORTHWEST 5 TO 15 KNOTS TONIGHT.

* WAVES: 7 TO 10 FEET SUBSIDING TO 3 TO 6 FEET OVERNIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
3 follow-up statements
968 
WHUS73 KIWX 192131
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
431 PM EST THU JAN 19 2012

LMZ043-046-200545-
/O.CON.KIWX.SC.Y.0008.000000T0000Z-120120T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
431 PM EST THU JAN 19 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

* WINDS: NORTHWEST 10 TO 20 KNOTS...BACKING SOUTHWEST AT EASING TO
  5 TO 10 KNOTS BY DAYBREAK.

* WAVES: 4 TO 7 FEET SUBSIDING TO 2 TO 4 FEET LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
737 
WHUS73 KIWX 200344
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1044 PM EST THU JAN 19 2012

LMZ043-046-201000-
/O.CON.KIWX.SC.Y.0008.000000T0000Z-120120T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1044 PM EST THU JAN 19 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

* WINDS: NORTHWEST TO 10 KNOTS...BACKING SOUTHWEST TOWARD DAYBREAK.

* WAVES: 3 TO 6 FEET SUBSIDING TO 2 TO 4 FEET TOWARD DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
507 
WHUS73 KIWX 200941
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
441 AM EST FRI JAN 20 2012

LMZ043-046-201045-
/O.CAN.KIWX.SC.Y.0008.000000T0000Z-120120T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
441 AM EST FRI JAN 20 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

WINDS AND WAVES HAVE DIMINISHED... THUS... THE NATIONAL WEATHER
SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT
ADVISORY.


$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 19, 10:54 AM EST, 2 hours 6 minutes earlier.

Area forecast discussion, Jan 19, 10:54 AM EST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1054 AM EST THU JAN 19 2012

.UPDATE...
UPDATE SENT EARLIER THIS MORNING TO REFINE SNOWFALL TOTALS BASED
ON CURRENT TRENDS. SNOWFALL TOTALS THROUGH 10 AM RANGED ANYWHERE
FROM 1 TO 3 INCHES ACROSS APPROXIMATELY NORTHERN TWO THIRDS OF THE
FORECAST AREA. OVER THE PAST HOUR...THE BACK EDGE OF MORE
SIGNIFICANT SNOW HAS MOVED ACROSS FAR NORTHWESTERN SECTION WITH MUCH
DRIER MID LEVEL AIR PUNCHING IN BEHIND THE UPPER LEVEL SHORT WAVE.
REGIONAL RADAR MOSAIC STILL SHOWING A MORE ORGANIZED FRONTALLY
FORCED BAND OF SNOW BACK ACROSS CENTRAL ILLINOIS INTO WEST CENTRAL
ILLINOIS THAT WILL OVERSPREAD SOUTHERN SECTION OF THE AREA THROUGH
EARLY AFTERNOON. THUS AFTER 18Z...MOST OF THE ADDITIONAL SNOW
ACCUMULATION SHOULD AFFECT FAR EASTERN AND SOUTHERN AREAS. NO
SIGNIFICANT CHANGES TO FALLING TEMPERATURES THIS AFTERNOON AS
ARCTIC AIR MASS INVADES FROM THE NORTHWEST.

BRIEF LULL IN ACTIVE WINTER WEATHER TONIGHT...WITH ATTENTION
TURNING TO NEXT SNOW PRODUCER FOR FRIDAY. 12Z NAM HAS COME IN
FAIRLY CONSISTENT WITH PREVIOUS RUNS AND CONFIDENCE CONTINUES TO
INCREASE IN AT LEAST A HIGHER END ADVISORY TYPE EVENT FOR NORTHERN
SECTIONS OF THE AREA. SNOW TO LIQUID RATIOS WILL PLAY A MAJOR
FACTOR IN DETERMINING EXACT AMOUNTS. WILL ASSESS REST OF 12Z DATA
BEFORE MAKING ANY DECISIONS ON POTENTIAL HEADLINES FOR FRI
AFTERNOON/NIGHT BUT CURRENT INDICATIONS STILL SUGGEST A HIGH END
ADVISORY OR LOW END WARNING EVENT FOR NORTHERN AREAS. MORE TO COME
ON THIS IN THE AFTERNOON DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 610 AM EST THU JAN 19 2012/

AVIATION.../12Z TAFS/
AREA OF SNOW AHEAD OF CDFNT HAS EXPANDED INTO NW INDIANA INCLUDING
SBN ALREADY THIS MORNING AND SHOULD REACH FWA BY OR SHORTLY AFTER
START OF TAF PERIOD. SYNOPTIC SCALE SNOW ASSOCIATED WITH THE
SHRTWV/CDFNT MOVG ACROSS THE AREA SHOULD CONT UNTIL ABOUT 18Z AT
SBN AND 21Z AT FWA WITH MVFR/IFR CONDITIONS PREDOMINANT DURING
THAT PERIOD. LAKE EFFECT SNOW SHOWERS WILL LIKELY CONT AT SBN
INTO TONIGHT BUT SHOULD BE LIGHT WITH ONLY MINOR ADDITIONAL
ACCUMS. EXPECT MVFR CIGS TO PERSIST MUCH OF THE PERIOD AS LOW
LEVEL FLOW BECOMES WEAK WITH HIGH PRESSURE BUILDING INTO THE AREA
TONIGHT WHILE INVERSION BASED AROUND 3KFT TRAPS LOW LEVEL
MOISTURE.

PREV DISCUSSION... /ISSUED 418 AM EST THU JAN 19 2012/

SHORT TERM.../TODAY THROUGH FRIDAY NIGHT/
LOW PRESSURE SYSTEM OVER ERN LS THIS MORNING WILL MOVE EAST ACROSS
SRN ONTARIO THIS MORNING. TRAILING CDFNT ACROSS ERN WI/NW IL WILL
MOVE ACROSS OUR CWA DURING THE DAY. MOST SGFNT SNOW CONTS TO BE
CONFINED TO WI AND DOWNWIND OF GRTLKS ATTM... HWVR MODELS IN GOOD
AGREEMENT THAT LOW LEVEL FRONTOGENESIS AND INFLUX OF MID LEVEL
PACIFIC MOISTURE WILL LEAD TO AN E-W ORIENTED BAND OF SNOWFALL
DVLPG ACROSS OUR CWA THIS MORNING. INCREASING ECHOES AND DVLPG
SNOWFALL ACROSS NW IL/NE IA ATTM SUPPORT THIS SCENARIO. RATHER
DEEP MOIST DGZ ALSO PROGGED SUGGESTING GOOD POTENTIAL FOR
ACCUMULATING SNOW. WITH CLOUDY SKIES AND DVLPG SNOW... TEMPS NOT
EXPECTED TO RISE MUCH TODAY DESPITE WAA AHEAD OF THE FRONT. STRONG
CAA BEHIND THE FRONT WILL RESULT IN FALLING TEMPS WITH FROPA AT
BEH EXPECTED BY 13Z...AND AT AOH BY 20Z. DEPTH OF COLD AIR FAIRLY
SHALLOW WITH INVERSION BASED AROUND 5KFT... BUT THIS SHOULD BE
SUFFICIENT TO ALLOW FOR SCT LAKE EFFECT SNOW SHOWERS TO DEVELOP
BEHIND THE FRONT AND PERSIST INTO TONIGHT. LOW LEVEL FLOW WILL
BECOME WK OVERNIGHT AS HIGH PRESSURE BUILDS INTO THE AREA. SOME
LOW CLOUDS SHOULD REMAIN TRAPPED BENEATH SUBSIDENCE INVERSION
ACROSS OUR AREA AND HIGH CLOUDS LIKELY INCREASING FROM THE WEST
LATE AS ANOTHER SHRTWV APPROACHES OUR AREA FROM THE PLAINS. THIS
SHOULD KEEP TEMPS IN CHECK DESPITE LIGHT WINDS AND FRESH SNOW
COVER... SO STAYED CLOSE TO PREVIOUS FCST AND LATEST MOS GUIDANCE
WITH LOWS EXPECTED IN THE 5-10F RANGE ACROSS OUR AREA.

ANOTHER SGFNT SNOW EVENT EXPECTED FRI/FRI NGT ACROSS THE AREA.
SHRTWV EVIDENT ON WATER VAPOR OVER THE ERN PACIFIC THIS MORNING
SHOULD MOVE RAPIDLY EAST IN ZONAL FLOW ACROSS THE PLAINS FRI... AND
THE GRTLKS FRI NIGHT. ASSOCIATED SFC INVERTED TROF/WK SFC LOW
EXPECTED TO TRACK THROUGH THE OH VALLEY FRI NGT. MODELS CONT TO HAVE
SOME DIFFERENCES WRT THIS SYSTEM WITH NAM/ECMWF A LITTLE
DEEPER/SLOWER WITH THE SYSTEM THAN THE GFS ALLOWING MORE LOW LEVEL
WAA AND SUGGESTING A MIX OF SNOW/SLEET/FREEZING RAIN ACROSS SRN
PORTION OF OUR CWA. GIVEN STRENGTH OF CIRCULATION WITH THIS
FEATURE ON SATELLITE THIS MORNING FAVOR THE STRONGER/SLOWER
SOLUTIONS BUT 24HR TREND OF NAM HAS BEEN SLIGHTLY COLDER IN THE
LOW LEVELS ACROSS OUR AREA FRI/FRI NGT... SO STUCK WITH CURRENT
FCST OF JUST A SNOW/SLEET MIXTURE OVER SRN PORTION OF THE CWA.
COOK METHOD SUGGESTS HEAVIEST SNOW BAND FROM THIS SYSTEM WILL BE 4
INCHES AS IT CROSSES OUR AREA WITH GARCIA METHOD SUGGESTING 6.
THESE NUMBERS IN REASONABLE AGREEMENT WITH MODEL QPF ASSUMING A
10 TO 1 RATIO. SNOW-WATER RATIO PROBABLY WILL BE A BIT HIGHER THAN
THAT BUT MODEL QPF TYPICALLY A BIT OVERDONE AS WELL SO PRELIMINARY
INDICATIONS ARE FOR 3-6 INCHES NORTH AND 1-3 INCHES SOUTH
FRIDAY/FRIDAY NIGHT. H85 TEMPS WARM ABOUT 5C FROM MIDDAY TODAY TO
MIDDAY FRIDAY...HWVR EASTERLY SURFACE WINDS...CLOUD COVER AND
DEVELOPING PRECIP SHOULD KEEP HIGHS ONLY IN THE L-M20S FRIDAY. GIVEN WK
LOW LEVEL FEATURE WITH THIS SYSTEM... LITTLE CAA EXPECTED BEHIND
IT FRIDAY NIGHT. STILL MAV DROPS TEMPS INTO THE 7-14F RANGE. THINKING
THERE IS A GOOD CHC CLOUD COVER WILL PERSIST OVERNIGHT SO STAYED
CLOSE TO PREVIOUS FCST WITH LOWS EXPECTED IN THE TEENS NORTH AND
L20S SOUTH.

LONG TERM.../SATURDAY THROUGH WEDNESDAY/

FAST MOVING AND ENERGETIC FLOW WILL CONTINUE THROUGH THE PERIOD WITH
FRI/FRI NGT SYSTEM QUICKLY DEPARTING THE AREA AS HIGH PRESSURE
QUICKLY BUILD IN WITH RIDGE AXIS ALREADY CLEARING THE AREA BY
SATURDAY NIGHT. INCREASING WAA WILL OVERRUN THE AREA LATER SAT NGT
INTO SUNDAY AS LONGWAVE TROUGH DIGS INTO THE FOUR CORNERS AREA.
MODELS STILL VARYING SOMEWHAT ON SPEED AND STRENGTH WITH GFS FASTEST
WITH APPROACHING ENERGY AND ASSOCIATED MSTR/POPS WITH ECMWF SLOWER
MORE INTO MONDAY. BLEND OF THE 2 IS GENERALLY BEING FOLLOWED WITH
SLGT CHC/CHC POPS SUN INCREASING TO HIGHER END CHC POPS SUN NGT.
DESPITE THEIR TIMING DIFFERENCES...GFS/ECMWF BOTH TRACK SFC LOW TO
THE NW OF THE AREA. CONCERNS OF PAST SEVERAL OVERNIGHT PACKAGES HAS
BEEN GUIDANCE NUMBERS /CR ALLBLEND/ HAS BEEN TRENDING DOWNWARD TOO
MUCH AND WOULD EVENTUALLY TURN BACK AROUND. 925 MB TEMPS REACH 4 TO
9 CELSIUS ON THE GFS BY 00Z MON AND 8 TO 11 C FOR THE ECMWF. NEW
ENSEMBLE NUMBERS FOR SBN SHOWS SPREAD OF 37 TO 48 DEGREES FOR
POTENTIAL HIGH AND 39 TO 49 FOR FORT WAYNE. SCENARIO WOULD APPEAR TO
BE SETTING UP AGAIN FOR POTENTIALLY RAPID WARM UP WELL INTO THE 40S
AND POSSIBLY 50. AS A RESULT...HAVE WENT ALL RAIN SUN/SUN EVE WITH
MIX LATE SUN NGT FOR NOW. AM INCLINED TO LEAN TOWARDS ECMWF WITH
SLOWER TREND GIVEN BIAS OF GFS TO KICK THINGS OUT TOO QUICK BUT WILL
BLEND THEM FOR NOW. HAVE WENT AGAINST CR ALL BLEND SLIGHTLY AND
INCREASED VS DECREASE BUT STILL WITHIN LIMITS OF COLLABORATION.

SYSTEM DEPARTS WITH DRYING CONDITIONS ARRIVING INTO MONDAY AND
TUESDAY. HIGHS MONDAY MAY BE REACHED EARLY WITH SLUG OF -7 TO -11 C
925 MB TEMPS COMING IN PER BOTH MODEL SOLUTIONS. FURTHER CHANGES MAY
BE NEEDED TO THESE PERIODS FOR TEMPS BUT IF LOW TRACK IS FAR ENOUGH
NW...COLD AIR ARRIVAL COULD BE DELAYED OR SUPPRESSED SOMEWHAT AS
NEXT SYSTEM TAKES SHAPE BY MID WEEK TO BRING ANOTHER SHOT OF PRECIP.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WARNING UNTIL 3 PM EST THIS AFTERNOON FOR LMZ043-046.

&&

SHORT TERM...JT
LONG TERM...FISHER
AVIATION...JT
UPDATE...MARSILI
Hazardous weather outlook, Jan 19, 4:31 AM EST, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
431 AM EST THU JAN 19 2012

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-200945-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
431 AM EST THU JAN 19 2012 /331 AM CST THU JAN 19 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

SNOW IS LIKELY TODAY WITH SNOWFALL ACCUMULATIONS OF ONE TO TWO
INCHES EXPECTED BY THIS EVENING. GUSTY SOUTHWEST TO WEST WINDS
MAY ALSO PRODUCE SOME BLOWING AND DRIFTING SNOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW IS EXPECTED TO OVERSPREAD THE AREA AGAIN FRIDAY...AND
CONTINUE INTO FRIDAY NIGHT. TOTAL SNOWFALL ACCUMULATIONS OF 3 TO 6 INCHES
ARE POSSIBLE ROUGHLY NORTH OF A KNOX INDIANA TO WARSAW INDIANA TO
DEFIANCE OHIO LINE. SOUTH OF THIS LINE 1 TO 3 INCHES OF SNOW IS
POSSIBLE WITH A POSSIBILITY OF A MIX OF SNOW AND SLEET FRIDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF SNOWFALL WILL BE APPRECIATED THROUGH THE PERIOD.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-200945-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
431 AM EST THU JAN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT THROUGH THIS AFTERNOON. CONDITIONS
HAZARDOUS TO SMALL CRAFT WILL PERSIST INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE SUNDAY AND
SUNDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, Jan 19, 11:45 AM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1145 AM EST THU JAN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     SNOW             E ELKHART               41.68N  85.98W
01/19/2012  M2.3 INCH        ELKHART            IN   TRAINED SPOTTER

            SNOWFALL TOTAL SO FAR. SIDE ROADS SNOW COVERED.

&&

SC
Special weather statement, Jan 19, 11:48 AM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1148 AM EST THU JAN 19 2012

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-192000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
1148 AM EST THU JAN 19 2012 /1048 AM CST THU JAN 19 2012/

...SNOWY AND COLD CONDITIONS THIS AFTERNOON....

SNOW WILL GRADUALLY SHIFT MAINLY SOUTH OF ROUTE 30 THIS AFTERNOON.
ADDITIONAL ACCUMULATIONS OF 1 TO 2 INCHES WILL BE POSSIBLE FOR
AREAS SOUTH OF INTERSTATE 30 BEFORE SNOW TAPERS OFF LATE THIS
AFTERNOON. GUSTY WEST WINDS TO 20 TO 25 MPH WILL ALSO CONTINUE TO
PRODUCE SOME BLOWING AND DRIFTING SNOW RESULTING IN HAZARDOUS
TRAVEL CONDITIONS. IN ADDITION TO THE SNOW AND GUSTY
WINDS...TEMPERATURES WILL DROP SHARPLY ACROSS NORTHWEST AND NORTH
CENTRAL INDIANA ALONG WITH SOUTHERN LOWER MICHIGAN THIS AFTERNOON
WITH WIND CHILLS DROPPING TO BETWEEN ZERO AND 10 ABOVE ZERO THIS
AFTERNOON. WITH THIS COLD AIR WILL COME THE CONTINUED POTENTIAL OF
SLIPPERY ROADS INTO THE LATE AFTERNOON HOURS. THOSE TRAVELING
ACROSS THE AREA THIS AFTERNOON SHOULD ALLOW FOR EXTRA TIME TO
REACH THEIR DESTINATIONS.
Local storm report, Jan 19, 12:36 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1236 PM EST THU JAN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     SNOW             NW HUNTINGTON           40.88N  85.50W
01/19/2012  M1.3 INCH        HUNTINGTON         IN   EMERGENCY MNGR

            SNOWFALL TOTAL SO FAR. STILL SNOWING.

&&

SC
Local storm report, Jan 19, 12:37 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1237 PM EST THU JAN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 PM     SNOW             AKRON                   41.04N  86.03W
01/19/2012  E2.0 INCH        FULTON             IN   TRAINED SPOTTER

            SNOWFALL TOTAL AS OF 7AM THIS MORNING. STILL SNOWING.

&&

SC
Local storm report, Jan 19, 12:41 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1241 PM EST THU JAN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 PM     SNOW             AKRON                   41.04N  86.03W
01/19/2012  M2.0 INCH        FULTON             IN   TRAINED SPOTTER

            SNOWFALL TOTAL SO FAR. STILL SNOWING.

&&

CORRECTED EVENT...REMARKS

SC
Local storm report, Jan 19, 12:47 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1247 PM EST THU JAN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1246 PM     SNOW             1 S WINONA LAKE         41.21N  85.82W
01/19/2012  M3.0 INCH        KOSCIUSKO          IN   TRAINED SPOTTER

            STORM TOTAL SNOWFALL. STILL SNOWING.

&&

NDM

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 4:18 PM ESTWinter Weather AdvisoryIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more35 hr
Jan 18, 10:01 PM ESTRiver Flood WarningIWXDefiance, Fulton, Williams3 days
Jan 19, 9:28 AM ESTRiver Flood WarningIWXWilliams26 hr

Nearby

Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.